MAUDE Adverse Event Report: DEPUY MITEK LLC US GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US GRYPHON SLOTTED SAWTOOTH GDE; BONENAIL GUIDEWIRE
Catalog Number 210824
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Reporter is company representative.Investigation summary: the complaint device was received and inspected.It is observed that the weld is broken between the handle and shaft; causing the shaft to separate from the handle.This complaint can be confirmed.It is possible that this failure occurred during sterilization or that the device was dropped on hard surface causing the weld to fail.Other than this possibility, we cannot discern a root cause for this failure mode.The potential cause for this issue is not related to manufacturing, therefore a manufacturing record evaluation is not required.There is no lot number available to perform batch review.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Lot number is unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate that the gryphon slotted sawtooth guide broke at the handle and shaft when the surgeon tried to implant the anchor into the patient's body during the surgery.Breakage occurred outside the patient's body.The surgery was completed by using alternative anchor, the product code and lot number were unknown.It was brand new and the first use when the issue occurred.There was no information of surgical delay and no harm to the patient.No further information was provided by the hospital.

Brand Name
GRYPHON SLOTTED SAWTOOTH GDE
Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9125346
Report Number1221934-2019-58609
Device Sequence Number16725195
Product Code LXH
UDI-Device Identifier10886705024063
UDI-Public10886705024063
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210824
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2019
Initial Report FDA Received Date09/26/2019
Patient Sequence Number1